MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816350
Medical Device Problem Codes Inflation Problem (1310); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent dislodgement and stent damage occurred.The target lesion was located in the moderately tortuous and severely calcified right coronary artery.The lesion was predilated and then a 3.50 x 16mm synergy xd drug-eluting stent was advanced for treatment.The balloon failed to inflate and the stent was dislodged and traveled onto the shaft of the catheter.The stent was totally disfigured.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd 3.50 x 16 mm stent delivery system was returned for analysis.A visual examination of the stent found that the stent was damaged the whole length and moved proximally on the balloon.The crimped stent outer diameter (od) could not be measured due to the extent of the damage.The balloon cones were reviewed and appeared as if mid to distal balloon cone were exposed to positive pressure.The balloon body was covered in brownish medium resembling blood.There was no sign of damage noted on the balloon.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual and tactile examination of the hypotube shaft found kinks along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues with the extrusion shaft.The device was placed in water-bath to soften the hardened media.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied to the rated burst pressure to inflate the balloon and the balloon inflated with no issues.No leaks or damage to the balloon observed.The inflation device was verified for functionality to rated burst pressure before and after use with druck pressure tester.The mid to proximal region of the stent could not be expanded due to it being moved off the balloon.No other issues were identified during analysis.
 
Event or Problem Description
It was reported that stent dislodgement and stent damage occurred.The target lesion was located in the moderately tortuous and severely calcified right coronary artery.A 3.50 x 16mm synergy xd drug-eluting stent was advanced for treatment.However, during procedure, the stent was dislodged and was totally disfigured.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported.It was further reported that the stent moved on the delivery system.The failure occurred during the second attempt in delivering the stent.The stent system was removed with the stent remained on the delivery sytem.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11801439
Report Number2134265-2021-06014
Device Sequence Number14443579
Product Code NIQ
UDI-Device Identifier08714729981046
UDI-Public08714729981046
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model NumberH7493941816350
Device Lot Number0026798479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1